MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device is not available for evaluation.The event is currently under investigation.
 
Event or Problem Description
It is alleged that an advance 35 lp low profile balloon catheter was being used to treat an occluded superficial femoral artery when the balloon ruptured.It was reported that the device was being inflated within an extensive amount of calcification.The pressure at which the device was inflated at the time of rupture is unknown, as well as the direction of the rupture.Allegedly, another device of the same kind was then used to successfully complete the procedure.No adverse events have been reported regarding this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 35 lp low profile balloon catheter was returned for investigation.The device had kinks at 14.5cm and 34.0cm from the proximal end.A longitudinal burst was noted 1.5cm in length.The balloon length measured within specifications.Catheter length measured within specifications.A document-based investigation was performed.Review of the device history record shows two nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The patient had vessel tortuosities and the balloon was inflated in a calcified site.Per the ifu, "the balloon is manufactured from an extra-thinwall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage." also, the contrast medium to saline mixture is unknown.Based upon the information provided, the characteristics displayed, and examination of the returned product, it is plausible to suggest that this incident was technique related or human anatomy related.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6752050
Report Number1820334-2017-02200
Device Sequence Number13499633
Product Code DQY
UDI-Device Identifier10827002523378
UDI-Public(01)10827002523378(17)180218(10)5660995
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-5-2.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1